Alert archive / Louisiana / Tornado Warnings in 2007
Tornado Warning 34, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Dec 20, 2007, 3:01 PM CST for Orleans Parish, Louisiana. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 20, 2007, 3:01 PM CST (21:01 UTC)
- Expired
- Dec 20, 2007, 3:20 PM CST
- In force
- 19 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Orleans Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 20, 9:15 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.0 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 202101
TORLIX
LAC071-202130-
/O.NEW.KLIX.TO.W.0034.071220T2101Z-071220T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
301 PM CST THU DEC 20 2007
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
ORLEANS PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF EAST NEW ORLEANS...
* UNTIL 330 PM CST
* AT 256 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR EAST NEW
ORLEANS...MOVING EAST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
LAKE CATHERINE BY 320 PM CST...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3007 8999 3011 8993 3013 8984 3012 8980
3015 8977 3018 8965 3012 8962 3006 8970
2999 8997
TIME...MOT...LOC 2101Z 255DEG 28KT 3003 8987
$$
241 follow-up statement
000
WWUS54 KLIX 202120
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
319 PM CST THU DEC 20 2007
LAC071-202129-
/O.CAN.KLIX.TO.W.0034.000000T0000Z-071220T2130Z/
ORLEANS LA-
319 PM CST THU DEC 20 2007
...THE TORNADO WARNING FOR ORLEANS PARISH IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING IN NEW
ORLEANS EAST HAS MOVED INTO LAKE BORGNE. A SPECIAL MARINE WARNING IS
IN EFFECT FOR LAKE BORGNE UNTIL 330 PM CST.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA.
LAT...LON 3007 8999 3011 8993 3013 8984 3012 8980
3015 8977 3018 8965 3012 8962 3006 8970
2999 8997
TIME...MOT...LOC 2119Z 255DEG 28KT 3003 8970
$$
24What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Dec 20, 4:54 AM CST, 10 hours 7 minutes earlier.
Area forecast discussion, Dec 20, 4:54 AM CST, 10 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
454 AM CST THU DEC 20 2007
.SHORT TERM...
SEVERE WEATHER POTENTIAL AND HEAVY RAINFALL ARE THE MAIN CONCERNS
TODAY. THIS WEATHER HAS BEEN WELL ADVERTISED BY THE NUMERICAL
MODELS AND SPC/HPC GUIDANCE OVER THE LAST COUPLE DAYS. DEEPENING
POSITIVELY TILTED SHORTWAVE TROUGH AND ASSOCIATED SURFACE LOW ARE
MOVING QUICKLY EAST ACROSS THE SOUTHERN PLAINS. LARGE SCALE
ASCENT FROM WARM AIR ADVECTION...PVA...AND MID/UPPER LEVEL
DIVERGENCE IS CAUSING THUNDERSTORMS TO INCREASE AND SPREAD EAST
ACROSS AR AND NORTHERN AND WESTERN LA EARLY THIS MORNING.
CONDITIONS ARE BECOMING MORE FAVORABLE FOR SEVERE THUNDERSTORMS
ALONG THE SABINE RIVER AND ACROSS PORTIONS OF CENTRAL AND
SOUTHWEST LA AND A WATCH BOX MAY BE ISSUED SHORTLY.
FOR OUR FORECAST AREA...SEVERE THUNDERSTORM AND HEAVY RAIN
POTENTIAL WILL INCREASE FROM NORTHWEST TO SOUTHEAST THROUGH THE
EARLY AFTERNOON HOURS TODAY. LOW TO MID LEVEL SHEAR AND
INSTABILITY WILL BE SUFFICIENT FOR SEVERE THUNDERSTORMS PRODUCING
LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. HOWEVER...
THE POSITIVELY TILTED NATURE OF THE MID/UPPER SHORTWAVE TROUGH MAY
WORK AGAINST THE OTHER FAVORABLE LOW LEVEL CONVERGENCE/MOISTURE
AND UPPER DIVERGENCE PARAMETERS TO MAKE THIS A LOW END SLIGHT
RISK.
THE HEAVIEST RAINFALL...LIKELY EXCEEDING ONE INCH WITH LOCALIZED
AMOUNTS OF 2 TO 3 INCHES...IS EXPECTED WEST AND NORTH OF LAKE
PONTCHARTRAIN AND ACROSS SOUTH MISSISSIPPI. DUE TO THE UNUSUALLY
DRY CONDITIONS...THE HEAVY RAIN SHOULD NOT CAUSE ANY MAJOR FLOOD
ISSUES. THERE COULD STILL BE SOME LOCALIZED MINOR FLOODING OF
STREETS...SMALL STREAMS...AND POORLY DRAINED LOW LYING AREAS.
THE SHOWERS AND THUNDERSTORMS WILL TAPER OFF FROM WEST TO EAST
DURING THE AFTERNOON IN ADVANCE OF A WEAK COLD FRONT. THE WEAK
FRONT AND SLIGHT DRIER AIR WILL CAUSE COOLER TEMPERATURES TONIGHT
WITH A HEFTY CONTRIBUTION FROM RADIATIONAL COOLING. WITH A WET
GROUND EXPECTED AND CLEARING OF MOST CLOUDS...AREAS OF DENSE FOG
ARE EXPECTED AFTER MIDNIGHT TONIGHT WHICH SHOULD LINGER INTO THE
MOD MORNING HOURS ON FRIDAY. AFTER FOG BURNS OFF...A MOSTLY SUNNY
AND MILD DAY WILL PREVAIL.
.LONG TERM...
THE NEXT UPPER LEVEL DISTURBANCE AND ASSOCIATED STRONGER COLD FRONT
WILL MOVE ACROSS THE LOWER MS VALLEY SATURDAY INTO SATURDAY
NIGHT. THIS SYSTEM IS A BIT SLOWER THAN PREVIOUS RUNS...AND MORE
OF THE RAIN MAY BE DELAYED UNTIL THE LATER AFTERNOON AND EVENING
HOURS. THERMODYNAMICS ARE NOT AS IMPRESSIVE AS PREVIOUS RUNS AND
THE BETTER MOISTURE APPEARS REMOVED FROM THE STRONGER DYNAMICS
THAT LIFT MOSTLY NORTH OF THE FORECAST AREA. THE THREAT OF SEVERE
THUNDERSTORMS ON SATURDAY AND SATURDAY NIGHT IS 5 PERCENT OR LESS.
HAVE STILL MAINTAINED A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS
WITH THIS SYSTEM...BUT SEVERITY AND RAINFALL APPEAR LESS THAN
TODAY/S SYSTEM. THERE WILL BE COLDER AIR BEHIND THIS COLD
FRONT...BUT LOWS SHOULD STAY AT LEAST SEVERAL DEGREES ABOVE
FREEZING IN THE COLDER LOCATIONS MONDAY MORNING.
A CONTINUED RAPID PROCESSION AND RELOADING OF SHORTWAVE TROUGHS
WILL CONTINUE MUCH OF NEXT WEEK WITH THE EARLY TO MID WEEK SYSTEMS
MOSTLY PASSING AND TAKING MORE OF THEIR ENERGY NORTH OF THE
FORECAST AREA. THE EXACT TIMING OF THESE SYSTEMS IS VERY DIFFICULT
TO DETERMINE...SO HAVE GENERALLY BROAD BRUSHED LOW POPS DURING THE
PERIOD.
&&
.AVIATION...
CONVECTION ASSOCIATED WITH THE APPROACHING SHORTWAVE TROUGH IS
EXPECTED TO AFFECT THE KBTR AND KMCB TAF SITES AFTER 11Z AND ALL
SITES BY LATE MORNING AS IT INCREASES IN COVERAGE. PRECIPITATION
SHOULD END BY SUNSET...AND DENSE FOG FORMATION MAY BE POSSIBLE
OVERNIGHT.
&&
.MARINE...
A SMALL CRAFT ADVISORY HAS BEEN ISSUED VALID FROM 9AM THIS MORNING
THROUGH MIDNIGHT TONIGHT AS SOUTHERLY WINDS INCREASE AHEAD OF THE
APPROACHING WEAK FRONTAL BOUNDARY. WINDS WILL DIMINISH FRIDAY AS
WEAK HIGH PRESSURE BRIEFLY BUILDS ACROSS THE AREA. THE NEXT SYSTEM
WILL APPROACH AND MOVE THROUGH THE COASTAL WATERS SATURDAY NIGHT
INTO EARLY SUNDAY. EXERCISE CAUTION OR SMALL CRAFT ADVISORY FLAGS
MAY BE NECESSARY. HIGH PRESSURE AND OFFSHORE FLOW WILL PREVAIL
SUNDAY IN THE WAKE OF THE COLD FRONT PASSAGE.
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 49 74 55 / 100 20 0 10
BTR 72 51 75 57 / 100 10 0 10
MSY 72 56 74 60 / 90 10 0 10
GPT 69 51 72 56 / 100 30 0 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CST
TONIGHT FOR LAZ066.
GM...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CST
TONIGHT FOR GMZ530-550-555-570-575.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CST
TONIGHT FOR GMZ550-555-570-575.
&&
22/92Hazardous weather outlook, Dec 20, 11:15 AM CST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1115 AM CST THU DEC 20 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-211700- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1114 AM CST THU DEC 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON. IN ADDITION...A TORNADO WATCH IS IN EFFECT ACROSS THE ENTIRE OUTLOOK AREA THROUGH 4 PM THIS AFTERNOON. THE PRIMARY RISK FROM SEVERE STORMS WILL BE HAIL AND DAMAGING WINDS WITH A LESSER RISK OF ISOLATED TORNADOES. AN APPROACHING UPPER LEVEL DISTURBANCE AND COLD FRONT WILL BRING WIDESPREAD SHOWERS AND NUMEROUS THUNDERSTORMS TODAY. THE COMBINATION OF ADEQUATE MOISTURE...RELATIVELY COLD AIR ALOFT...AND WIND SHEAR WILL PROVIDE A FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORMS OVER SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA DURING THE AFTERNOON HOURS. THE SHOWERS AND THUNDERSTORMS WILL TAPER OFF AND END DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. AREAS OF HEAVY RAINFALL WILL PRODUCE ONE TO ONE AND ONE HALF INCHES OF RAIN ACROSS MUCH OF THE AREA WITH LOCALIZED AMOUNTS OF 2 TO 3 INCHES POSSIBLE...GENERALLY WEST AND NORTH OF LAKE PONTCHARTRAIN AND ACROSS SOUTH MISSISSIPPI TODAY. MINOR FLOODING OF STREETS...SMALL STREAMS...AND POORLY DRAINED LOW LYING AREAS IS POSSIBLE. OVER THE MARINE AREA...SMALL CRAFT ADVISORIES ARE IN EFFECT UNTIL MIDNIGHT. SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 KNOTS BY LATE MORNING WITH SEAS BUILDING TO 5 TO 7 FEET BY LATE AFTERNOON AND EVENING. STRONG THUNDERSTORMS OVER THE TIDAL LAKES AND COASTAL WATERS WILL HAVE A HIGH POTENTIAL TO PRODUCE WINDS OF 30 TO 50 KNOTS...AND SPECIAL MARINE WARNINGS MAY BE ISSUED LATER THIS MORNING AND THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH SATURDAY MORNING. THE NEXT UPPER LEVEL DISTURBANCE AND A STRONGER COLD FRONT WILL MOVE THROUGH THE OUTLOOK AREA THIS WEEKEND. CONDITIONS APPEAR LESS FAVORABLE FOR SEVERE THUNDERSTORMS WITH THIS SYSTEM...HOWEVER...A FEW STRONG TO SEVERE THUNDERSTORMS CANNOT BE RULED OUT. CONDITIONS OVER THE MARINE AREA MAY AGAIN BECOME HAZARDOUS FOR SMALL CRAFT THIS WEEKEND BOTH AHEAD OF AND BEHIND THE STRONG COLD FRONT. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY WITH A LESSER THREAT ON SATURDAY AFTERNOON AND EVENING.
In the hours before
Special weather statement, Dec 20, 9:56 AM CST, 5 hours 5 minutes before
LAZ034>036-201800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 956 AM CST THU DEC 20 2007 ...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING INTO THE AREA... AT 950 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AROUND 40 MPH ALONG A LINE EXTENDING FROM JACKSON TO MELVILLE....MOVING EAST AT 20 MPH. STRONG THUNDERSTORMS WILL BE NEAR... WAKEFIELD AND SPILLMAN AT 1030 AM. NORWOOD AT 1045 AM. ST. FRANCISVILLE AT 1100 AM. JACKSON AT 1115 AM. FELPS AT 1130 AM. CLINTON AT 1145 AM. ANY THUNDERSTORM ALONG THIS LINE OF STORMS HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE DAMAGING WINDS. A TORNADO WATCH IS IN EFFECT UNTIL 4 PM CST FOR THIS AREA. TORNADOES CAN FORM WITH LITTLE OR NO ADVANCED WARNING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24
Special weather statement, Dec 20, 10:48 AM CST, 4 hours 13 minutes before
LAZ069-201730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1048 AM CST THU DEC 20 2007 ...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING INTO THE AREA... AT 1045 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS NEAR PORT SULPHUR...OR ABOUT 16 MILES SOUTHWEST OF VENICE....MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... VENICE AT 1115 AM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE DAMAGING WINDS AND POSSIBLY A TORNADO AS IT MOVES ONSHORE. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24
Special weather statement, Dec 20, 10:48 AM CST, 4 hours 13 minutes before
LAZ069-201730- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE NEW ORLEANS LA 1048 AM CST THU DEC 20 2007 ...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING INTO THE AREA... AT 1045 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS NEAR PORT SULPHUR...OR ABOUT 16 MILES SOUTHWEST OF VENICE....MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... VENICE AT 1115 AM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE DAMAGING WINDS AND POSSIBLY A TORNADO AS IT MOVES ONSHORE. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. A TORNADO WATCH IS IN EFFECT UNTIL 4 PM CST FOR PLAQUEMINES PARISH. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24
Special weather statement, Dec 20, 10:56 AM CST, 4 hours 5 minutes before
LAZ038>040-MSZ077-201800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1056 AM CST THU DEC 20 2007 ...LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING INTO THE AREA... AT 1050 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS...ALONG A LINE EXTENDING FROM POPLARVILLE TO BOGALUSA TO AMITE...MOVING EAST AT 45 MPH. STRONG THUNDERSTORMS WILL BE NEAR... FOLSOM AND ENON AT 1115 AM. SUN AT 1130 AM. BUSH AND MCNEIL AT 1145 AM. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...SMALL HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST FOR THIS AREA. TORNADOES CAN FORM QUICKLY WITH LITTLE WARNING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 95
Special weather statement, Dec 20, 11:33 AM CST, 3 hours 28 minutes before
MSZ077-080>082-201900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1133 AM CST THU DEC 20 2007 ...LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING INTO THE AREA... AT 1127 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS...ALONG A LINE EXTENDING FROM LUCEDALE TO BOGALUSA...MOVING SOUTHEAST AT 25 MPH. STRONG THUNDERSTORMS WILL BE NEAR... STENNIS SPACE CENTER AND SAUCIER AT 1215 PM. LYMAN AND KILN AT 1230 PM. GULFPORT AIRPORT AND WAVELAND AT 1245 PM. GULFPORT AND ESCATAWPA AT 100 PM. ANY THUNDERSTORM ALONG THIS LINE OF STORMS HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE DAMAGING WINDS. WIND GUSTS 40 TO 50 MPH CAN BE EXPECTED WITH THIS SQUALL LINE. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS LINE OF THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PERSONS IN TRAILERS ARE ADVISED TO SEEK STURDIER SHELTER UNTIL THIS LINE PASSES. A TORNADO WATCH REMAINS IN EFFECT FOR THE MISSISSIPPI COASTAL COUNTIES UNTIL 4 PM CST. TORNADOES CAN FORM QUICKLY ALONG THIS LINE WITH LITTLE ADVANCED WARNING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24
Special weather statement, Dec 20, 1:21 PM CST, 1 hour 40 minutes before
LAZ059>064-069-070-202000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 121 PM CST THU DEC 20 2007 ...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING INTO THE NEW ORLEANS METRO AREA... AT 120 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS ALONG A LINE EXTENDING FROM METAIRIE TO AVONDALE....MOVING EAST AT 45 MPH. STRONG THUNDERSTORMS WILL BE NEAR... NEW ORLEANS AT 135 PM YSCLOSKEY AND EAST NEW ORLEANS AT 145 PM. WIND GUSTS AROUND 40 MPH ARE POSSIBLE WITH THIS LINE OF STORMS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 PM CST FOR THE NEW ORLEANS METRO AREA. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 10:38 AM CST | Special Marine Warning | LIX | 2 hr | |
| Dec 20, 10:44 AM CST | Special Marine Warning | LIX | 31 min | |
| Dec 20, 12:42 PM CST | Special Marine Warning | LIX | 2 hr | |
| Dec 20, 3:07 PM CST | Special Marine Warning | LIX | 23 min | |
| Dec 20, 4:06 PM CST | Special Marine Warning | LIX | 54 min |
Nearby
Tornado Warnings in Louisiana, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.